MAUDE Adverse Event Report: BAUSCH + LOMB, INC. PHACO ACCESSORY PACK; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB, INC. PHACO ACCESSORY PACK; UNIT, PHACOFRAGMENTATION
Model Number DP5501
Medical Device Problem Code Inaccurate Delivery (2339)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 05/30/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The user veterinary facility reports that during the procedure (when sculpting a bowl and nearing the posterior cortex), the phaco sleeves are splitting open near the point where the cylindrical part meets the screw-on base.Although this site is outside of the eye, when it splits open a fountain erupts and the anterior chamber becomes very shallow, posterior capsule emerges between two lens fragments and is caught by phaco tip, and then fluid surges (machine senses the loss of pressure) and the lens fragments are pushed through the posterior capsule into the vitreous.
 
Additional Manufacturer Narrative
The manufacturing and sterilization records were reviewed and found to be acceptable.The investigation is underway.
 
Additional Manufacturer Narrative
Correction, d1.Phaco accessory pack; h5.Yes.Twelve light blue irrigation sleeves were returned.Nine were returned double pouched inside unknown sealed sterilization pouches.Eight have the date (b)(6) 2024 handwritten on the pouch and one does not have a date.There are also three light blue irrigation sleeves at the bottom of the box loose.The part number and lot number cannot be verified or determined.The expiration date cannot be verified or determined.All nine pouches and the three loose irrigation sleeves were opened by the complaint evaluation center technician for microscopic examination.Visual inspection found three sleeves have areas inside the sleeve shaft that appear worn with abrasion marks.The needles used were not returned and the needle types are unknown.Microscopic examination found one sample has a visible tear running lengthwise up the shaft near the hub.Two samples with the tip/aspiration port are oval/flattened rather than round.The three sleeves from the bottom of the box are dirty with particulates and dried solutions all over.They look used.One sleeve shaft is torn off and missing.After cleaning the torn sleeve, it has what looks like scratches, and abrasions running lengthwise.Two sleeves have irrigation holes that appear off center and the tips are oval/flattened.In eye conditions cannot be duplicated.Due to evidence of use, the cause of the damaged sleeves cannot be determined.These samples will be sent to the vendor for evaluation.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action is required.See related 0001920664-2024-00106.
 
Additional Manufacturer Narrative
The vendor evaluated the samples and stated that out of the 12 samples that were sent in for evaluation, 5/12 exhibited voids in the threads and 2/12 had tears on the shaft.Parts are 100% manually inspected during routine production.A qc sampling is performed at start up, mid-shift and a final at the end of production.The vendor will continue to monitor for this issue via their ncmr process and monthly/quarterly complaint trending.The investigation is complete.See related 0001920664-2024-00106.

Brand Name
PHACO ACCESSORY PACK
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB, INC.
4100 n. goodman st.
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB, INC.
3365 tree court industrial blv
st. louis MO 63122
Manufacturer Contact
juli moore
3365 tree court industrial blvd
saint louis, MO 63122
6362263220
MDR Report Key20064365
Report Number0001920664-2024-00105
Device Sequence Number20765514
Product Code HQC
UDI-Device Identifier10757770055828
UDI-Public(01)10757770055828(17)280806(10)X4887
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K063331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberDP5501
Device Lot NumberX4887
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2024
Supplement Date Received by Manufacturer09/16/2024
12/23/2024
Initial Report FDA Received Date08/26/2024
Supplement Report FDA Received Date10/14/2024
01/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STELLARIS SYSTEM AND ACCESSORIES
Patient SexUnknown